# SDR GAIA99045

- Difficulty date: March 19, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6838
- Make and model: Boeing 727223
- Aircraft serial: 20191
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Mechanism
- Condition: Lack Of Lube
- Location: Te Flaps
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT FROM TOL TO DFW, WITH FLAPS SELECTED TO 2 DEGREES FROM 5 DEGREES THE LEADING EDGE AMBER LIGHT REMAINED ON.  IN ADDITION, NEITHER OUTBOARD OR INBOARD FLAP INDICATORS EVER INDICATED IN THE WHITE RADIAL AREA OF THE GAUGE.  THE CREW DECIDED TO RETURN TO TOL AND DECLARED AN EMERGENCY.  THE AIRCRAFT MADE A SUCCESSFUL LANDING WITH OUT FURTHER INCIDENT.  MAINTENANCE RAN THE FLAPS UP AND DOWN USING BOTH THE NORMAL AND ALTERNATE METHODS OF EXTENSION.  LUBRICATED ALL FLAP JACKS, AND COCKPIT HANDLE.  ALL INDICATIONS WHERE NORMAL AND WERE IN THE WHITE RADIAL AREA.  THE GREEN LEADING EDGE LIGHT ILLUMINATED EVERY TIME.  SYSTEM OPERATIONAL CHECKED PER 727 MM WITH NO DEFECTS NOTED.  THE AIRCRAFT WAS RETURNED TO
